MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Catalog Number 626-00-48G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Edema (1820); Pain (1994); Injury (2348)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device evaluated by mfr: device not available.
 
Event or Problem Description
It was reported that the patient's left hip was revised.Patient presented with complaint of pain (location and severity of pain unknown), subsequent scans revealed the presence of pseudo tumor.Intra-operatively, no black tissue noted but the patient did have discolored fluid.The shell, mdm/ adm liner construct, and biolox ceramic head were revised to a competitor shell and liner with a stryker c-taper head.The stem was not revised.The explants are available for return.
 
Additional Manufacturer Narrative
Reported event an event regarding altr and discolored fluid involving a mdm liner was reported.The event was not confirmed.Method & results -product evaluation and results: visual inspection was performed as part of the material analysis report mar, dated (b)(6) 2019.It was noticed that in the mar report the "adm insert" refers to the mdm liner and the "x3 liner" refers to the "adm liner".Nothing noteworthy was observed on the returned mdm insert.Material analysis of the returned device noted the following: x-ray fluorescence spectroscopy xrf analysis was performed on the mdm liner to determine material composition.The mdm material is consistent with astm f1537 co-cr-mo per drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the mar report indicated that based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8803228
Report Number0002249697-2019-02593
Device Sequence Number16225099
Product Code LZO
UDI-Device Identifier04546540666031
UDI-Public04546540666031
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number626-00-48G
Device Lot Number55241402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR